After we gave Gavi the lantus this morning, there was a wet spot where ZI gave him the injection, I am assuming it was the lantus that somehow leaked out. I give it to him the same way every morning, inject, count to 5 then remove the needle. His BG numbers were high today (349 before lunch, 268 2 hours after dinner), so I am assuming he didn't get the lantus. Has this happened to anyone before? What do you do, I have no idea how much he got, if he got any. I e-mailed his doctor tonight, so I don't expect a response until sometime tomorrow.
I've has that happen to me before with my insulin. If it is a pen, sometimes it will stick and not give the proper dose. I set the dose and press it in to see if the insulin is coming out of the pen. If it is, then it might have gotten stuck. That is usually what happens to me. I hope that helps at least a little bit :)
If you want some great advice check out this thread: http://juvenation.org/forums/p/9295/104189.aspx#104189
There was a mom with the same problem a little while back and the concensus was pretty much the little leakage at the site of the injection is usually negligible, happens more often with the bigger Lantus doses, and with pens. You can prevent it by holding the needle in there longer, using a longer needle, hold pressure on the site as soon as you withdraw the needle, etc. This happens all the time for people on shots so no need to beat yourself up...if the numbers are whacky that day then you might be concerned that too much came out.
Unfortunately there isn't much you can do since I think Gavi is only getting Lantus at this point - you have no way to know how much he got. So you should NOT give any more as then you would fight lows all day :( if he was getting a fast acting with meals, then you would be able to correct at meals for some numbers that are more in target range. I would also read the link that was posted - that is a good one.
I have had that happen time to time with the pen. I usually keep it in for 8 seconds now and it does not happen as often. Sometimes it gets slightly jammed at the end so when you pull it out there is small amount on the needle.
Thanks, everyone. I did get a response from his doctor, she said there's pretty much nothing to do except expect higher numbers. The problem we have with Gavi is that he likes to stand when we give him the injection, and we either give it to him in his thigh or his tush, and he gets nervous and moves away a little when we give it to him. This morning the needle scratched him a little bit because he move as I was taking the needle out. Me and DH told him from now on he needs to sit on our laps when we give it to him because he moves too much and it will keep on hurting. We have been using the Inject Ease, but it doesn't seem to help that much with his anxiety about the needle.
I did have it happen once in the hospital one of the first times I have Ava her shot. The nurse had me give her another half does, but i think it was just an educated guess as to how much leaked back out.
I use a pen and that happens every once in a while. I will inject count to about five and push again before removing. Longer needle would help too.